MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3905
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.Device evaluation and inspection found the probe broke 16mm from the tip.The fracture surface observed with black discoloration on the probe fracture surface.The cracks spread from the black discolored part.There were no scratches around the starting point of the probe breakage.Scratch was observed on the tip of the probe.Review of device history record found no abnormalities in the following items below related to the reported phenomenon.Ultrasonic output.Drive inspection, ultrasonic oscillation.Amplitude measurement amplitude.Appearance inspection appearance.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported that the tip of the probe broke when the probe was being wiped outside the body during a uterine fibroid removal procedure.The device was replaced with similar device and the intended procedure was completed.The broken tip has been collected.There was no patient harm or injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, it is likely the event probe broke because of the following factors: 1.The output was performed while pressing only the tip of the probe strongly against the tissue, or the output was performed while twisting the scissors while holding the tissue.The probe cracked.2.Since the output was performed with the probe cracked, a load was applied to the probe and the probe broke starting from the crack.It is also likely the scratches on the probe were caused by the following factors: 1.Ultrasonic output was performed in contact with a hard substance such as a clip or forceps.2.When removing the dirt adhering to the probe, it was removed with a sharp object such as a scalpel.The following instructions are provided in the user manual which may prevent the event: do not close the grip and output when nothing is gripped between the grip and the tip of the probe, or when it cannot be confirmed whether the tissue being gripped has been separated.Abnormal heat generation due to friction between the grip and the tip of the probe may cause damage, deformation, dropout of the grip, and severe wear of the grip surface.When outputting ultrasonic waves, do not output while twisting the insertion part or turning the rotary knob while gripping hard or thick tissue.The load on the probe may increase, leading to breakage or dropout, or the probe may interfere with internal components and damage the probe, leading to breakage or dropout.If the ultrasonic output warning indicator lights up during use, stop using it immediately, take the product out of the body cavity with the transducer connected to the detachable cable, and perform the following inspections and measures.If you continue to use it as it is, the tip of the probe may break and fall into the body cavity.This product is intended for soft tissues.Do not output ultrasound while holding a hard tissue such as bone or calcified tissue with the tip of the probe, or a metal clip or other surgical device (such as a uterine manipulator).The probe may become hot and break before the ultrasonic output warning indicator lights up or the warning sound is heard.Olympus will continue to monitor field performance for this device.

Brand Name
SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13773659
Report Number8010047-2022-04469
Device Sequence Number16572704
Product Code LFL
UDI-Device Identifier04953170234880
UDI-Public04953170234880
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale